hi ive been reading your forum all morning, and im really impressed by the site, if you replied to me it would be greatly appreciated. im a male 22 yrs old. and have been takin avodart for 4 months,my hairline is slightly receiding on the side but the front of my hair is at the right height my problem is my hair seems to grow longer, but continurs to thin. on the top. will avodart cause my hair to shed then grow back thicker? or will once its fallen out will it never grow back?? thanx 4 any response.
It is my general opinion that you should not be taking Avodart (dutasteride). It is a powerful medication with a very long half life in the order of weeks/months (half life is the time it takes for a drug to be out of your blood stream). It is not approved or indicated for male pattern hair loss and more importantly, it has not been studied on young men who may potentially (intentionally or unintentionally) be fathers.
If a doctor prescribed you Avodart, you should discuss these matters with him/her.
With respect to growth and shedding, there is no way to tell or predict your rate of hair loss or the contributions of shedding as a cause of it (I suspect shedding is rare). At the least you may want a baseline study, so I would suggest that you map your scalp for density and miniaturization to objectively record the hair loss/gain.